MAUDE Adverse Event Report: DEPUY ORTHOPAEDIC INC, 1818910 LPS CEMENTED STEM 10X100MM STR; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDIC INC, 1818910 LPS CEMENTED STEM 10X100MM STR; LPS AND S-ROM : KNEE STEMS
Catalog Number 198725110
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient had an lps proximal tibial replacement 3 years ago for osteosarcoma.She had a recent fall and x-ray showed that the cemented stem was bent.The surgeon brought her back to the or to revise the stem.During the revision surgery, the stem was removed and a longer, bigger cemented stem was implanted.The surgeon feels that this implant should not have fatigued and bent this early on.Other primary implants remains insitu (srom femur xsm, 31 fem sleeve, 75x14 stem, lps prox tib, 35 and 40mm segment.10x100 cemented stem was exchanged for 12x125 cemented stem.Patient consequence? yes.Patient consequence description:required revision surgery.Action taken for procedure:bent stem and cement was removed and a longer, bigger cemented stem was implanted.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.An x-ray image representing the reported device was included for review.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LPS CEMENTED STEM 10X100MM STR
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDIC INC, 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7788895
Report Number1818910-2018-66889
Device Sequence Number19417230
Product Code JDI
UDI-Device Identifier10603295079149
UDI-Public10603295079149
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033959
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number198725110
Device Lot NumberA5JAP1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight81